Breast Cancer Expert Forum
Side Effect of Tamoxifen?
About This Forum:

Questions posted in the Breast Cancer Forum are answered by medical professionals and experts. Topics include Breast Biopsy, Chemotherapy, Hormone Therapy, Lumps, Lumpectomy, Lymph node dissection, Lymphedema, Mammograms, Mastectomy, Radiation Therapy, Reconstruction, Self Breast Exam, and Surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Side Effect of Tamoxifen?

I had a lumpectomy w/axill node dissection for 3A bc w/2 pos lymph nodes in 2002.  4AC/4taxotere final in Jan 03.  30 rad treatments to breast 30 to supra lymph nodes final in Ap 03.  I have been taking 20 mg of tamoxifen since Feb 03.  Beginning July 03 I have noticed unusal fatigue and severe loss of strength.  Sometimes when walking, one of my knees just buckles. I have always caught myself and not completely fallen.  My left side seems to be affected mostly.  When I write, my hand immediately takes a death grip on the pen and writing in barely legible, but I can write fine on a chalkboard.  Began having pain and discomfort in neck several months ago, feels like something is swollen, like a muscle, can't feel from the outside.  If I fall asleep on back and face right, neck catches and is very painful until I get it turned only a second or two. The neck problem sometimes throbs into my ear. This is the right side mostly, and my weakness is mostly left. My onc had ran neck and brain MRI-test inconclusive, thyroid, B-12 all ok, CBC normal
1.Could this be side effect of tamoxifen, radiation, chemo?
2.Is something else possibly going on? If so what other tests, and what type of physician do I need to see?
Thank you so much for your attention and please forgive this long post
Related Discussions
Avatar_n_tn
Dear lizmcdowell, Your symptoms do not sound directly related to your therapy, particularly that they have started so far from the chemotherapy/radiation.  And these are not usual side effects of tamoxifen.  To evaluate overall a general internist, or your medical oncologist is the correct physician to help to evaluate overall as they have been doing.  A neurologist might possibly be the specialist to evaluate the weakness, loss of strength, however your oncologist should be able to help direct you.
3 Comments
Blank
Avatar_n_tn
were the symptoms related to any of the therapies, one would expect them to be more or less symmetrical. The next step might be a consultation with a neurologist.
Blank
Avatar_n_tn
I don't know if they were related to therapies or not, but if they were it would be a delayed effect as I didn't really feel this bad until 2-3 months after the radiation.  I was also told by a chiroprator that I was seeing for my neck pain that I had mild scoliosis after he did a spinal x-ray.  could there have been a muscle cut with the surgery that hasn't healed yet as the neck pain began soon after surgery.  Thank you
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank